Alert archive / Utah / Wind Advisories in 2008

Wind Advisory 1, NWS Salt Lake City, UT

January 3, 2008

NWS Salt Lake City, UT issued this wind advisory at Jan 3, 2008, 9:07 PM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2008, 9:07 PM MST (04:07 UTC)
Expired
Jan 4, 2008, 5:49 AM MST
In force
9 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 040407
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
907 PM MST THU JAN 3 2008

UTZ007-008-041230-
/O.NEW.KSLC.WI.Y.0001.080104T0407Z-080105T0700Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
907 PM MST THU JAN 3 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MST FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MST FRIDAY NIGHT. 

THIS ADVISORY IS FOR THE WASATCH MOUNTAINS OF NORTHERN UTAH.

SOUTH TO SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH CAN
BE EXPECTED TONIGHT THROUGH FRIDAY ACROSS THE ADVISORY AREA...WITH
ISOLATED SPOTS RECEIVING GUSTS IN EXCESS OF 70 MPH. 

WINDS ARE EXPECTED TO CONTINUE...AND EVEN STRENGHTHEN...FRIDAY
NIGHT THROUGH SATURDAY MORNING. HOWEVER...HEAVY SNOW IS
ANTICIPATED BY THIS TIME AND THE ACCOMPANYING STRONG WINDS ARE
CURRENTLY COVERED IN THE WINTER STORM WATCH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

UTZ517-041230-
/O.NEW.KSLC.WI.Y.0001.080104T0407Z-080105T0100Z/
CENTRAL MOUNTAINS-
907 PM MST THU JAN 3 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST FRIDAY. 

THIS ADVISORY IS FOR THE MOUNTAINS OF CENTRAL UTAH.
 
SOUTH TO SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH CAN
BE EXPECTED TONIGHT THROUGH FRIDAY ACROSS THE ADVISORY AREA.

WINDS ARE EXPECTED TO CONTINUE...AND EVEN STRENGHTHEN...FRIDAY
NIGHT THROUGH SATURDAY MORNING. HOWEVER...HEAVY SNOW IS
ANTICIPATED DURING THIS TIME AND THE ACCOMPANYING STRONG WINDS ARE
CURRENTLY COVERED IN THE WINTER STORM WATCH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

UTZ003-005-015-016-041230-
/O.CON.KSLC.HW.A.0001.080104T1800Z-080105T1500Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
907 PM MST THU JAN 3 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY MORNING. 

THIS WATCH COVERS THE WESTERN VALLEYS OF UTAH FROM ABOUT TOOELE
COUNTY SOUTH TO ABOUT IRON COUNTY. THIS WATCH ALSO INCLUDES THE
SALT LAKE AND TOOELE VALLEYS ALONG THE WASATCH FRONT.

SUSTAINED SPEEDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH
ARE POSSIBLE...MAINLY FRIDAY NIGHT.

STRONG WINDS ARE EXPECTED TO DEVELOP IN THESE AREAS BY MIDDAY
FRIDAY AHEAD OF A VIGOROUS PACIFIC COLD FRONT. THE WINDS WILL
INCREASE LATE FRIDAY AND CONTINUE INTO THE EARLY MORNING HOURS
SATURDAY.

WINDS WILL DIMINISH OVER THE NORTHERN PORTIONS OF THE WATCH AREA
EARLY SATURDAY BEHIND THE COLD FRONT...THEN DECREASE THROUGH THE
MORNING OVER THE REMAINDER OF THE AREA AS THE FRONT MOVES SOUTH.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT THAT COULD IMPACT TRAVEL ON I-80...I-15 AND
SECONDARY ROUTES IN THE WATCH AREA. CONTINUE TO MONITOR THE
LATEST FORECASTS.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 
WWUS75 KSLC 041249
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
549 AM MST FRI JAN 4 2008

UTZ007-008-041900-
/O.UPG.KSLC.WI.Y.0001.000000T0000Z-080105T0700Z/
/O.NEW.KSLC.HW.W.0001.080104T1249Z-080105T0700Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
549 AM MST FRI JAN 4 2008

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

THIS HIGH WIND WARNING IS FOR THE WASATCH MOUNTAINS OF NORTHERN
UTAH.

SOUTH TO SOUTHWEST WINDS OF 40 TO 55 MPH WITH GUSTS TO 80 MPH CAN
BE EXPECTED TODAY THROUGH MIDNIGHT TONIGHT ACROSS THE WARNING AREA...
WITH ISOLATED SPOTS RECEIVING GUSTS IN EXCESS OF 90 MPH.

WINDS ARE EXPECTED TO CONTINUE...AND EVEN STRENGHTHEN...TONIGHT
THROUGH SATURDAY MORNING. HOWEVER...HEAVY SNOW IS ANTICIPATED BY
THIS TIME AND THE ACCOMPANYING STRONG WINDS ARE CURRENTLY COVERED
IN THE WINTER STORM WARNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF
75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

UTZ517-041900-
/O.UPG.KSLC.WI.Y.0001.000000T0000Z-080105T0100Z/
/O.NEW.KSLC.HW.W.0001.080104T1249Z-080105T0100Z/
CENTRAL MOUNTAINS-
549 AM MST FRI JAN 4 2008

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THIS HIGH WIND WARNING IS FOR THE MOUNTAINS OF CENTRAL UTAH.
 
SOUTH TO SOUTHWEST WINDS OF 40 TO 55 MPH WITH GUSTS OVER 75 MPH CAN
BE EXPECTED THROUGH 6 PM TODAY ACROSS THE WARNING AREA.

WINDS ARE EXPECTED TO CONTINUE...AND EVEN STRENGHTHEN...TONIGHT THROUGH
SATURDAY MORNING. HOWEVER...HEAVY SNOW IS ANTICIPATED DURING THIS
TIME AND THE ACCOMPANYING STRONG WINDS ARE CURRENTLY COVERED IN
THE WINTER STORM WARNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF
75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

UTZ003-005-015-016-041900-
/O.UPG.KSLC.HW.A.0001.080104T1800Z-080105T1500Z/
/O.NEW.KSLC.HW.W.0001.080104T1800Z-080105T0700Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
549 AM MST FRI JAN 4 2008

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO
MIDNIGHT MST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
MIDNIGHT MST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

THIS WARNING COVERS THE WESTERN VALLEYS OF UTAH FROM TOOELE COUNTY
SOUTH TO IRON COUNTY. THIS WARNING ALSO INCLUDES THE SALT LAKE
VALLEY ALONG THE WASATCH FRONT.

SUSTAINED SPEEDS OF 35 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH
ARE EXPECTED...MAINLY THIS EVENING. THESE SOUTHERLY WINDS WILL IMPACT
TRAVEL ON I-80...I-15 AND SECONDARY ROUTES ACROSS WESTERN UTAH IN
THE WARNING AREA.

STRONG WINDS ARE EXPECTED TO DEVELOP IN THESE AREAS BY MIDDAY
TODAY AHEAD OF A VIGOROUS PACIFIC COLD FRONT. THE WINDS WILL
INCREASE THIS AFTERNOON THROUGH THIS EVENING AND MAY CONTINUE INTO
THE EARLY MORNING HOURS SATURDAY.

WINDS WILL DIMINISH OVER THE NORTHERN PORTIONS OF THE WATCH AREA
EARLY SATURDAY BEHIND THE COLD FRONT...THEN DECREASE THROUGH THE
MORNING OVER THE REMAINDER OF THE AREA AS THE FRONT MOVES SOUTH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

UTZ002-004-006-041900-
/O.NEW.KSLC.WI.Y.0002.080104T1600Z-080105T0700Z/
NORTHERN WASATCH FRONT-SOUTHERN WASATCH FRONT-
WASATCH MOUNTAIN VALLEYS-
549 AM MST FRI JAN 4 2008

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT
MST TONIGHT FOR THE NORTHERN AND SOUTHERN WASATCH FRONT.

SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH
ARE EXPECTED...MAINLY THIS EVENING. THESE SOUTHERLY WINDS WILL
IMPACT TRAVEL ON I-15 AND SECONDARY ROUTES ACROSS THE WARNING
AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 MPH AND OR GUSTS
GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

UTZ014-041900-
/O.NEW.KSLC.WI.Y.0002.080104T1800Z-080105T0700Z/
SANPETE/SEVIER VALLEYS-
549 AM MST FRI JAN 4 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT
MST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT
MST TONIGHT FOR THE SANPETE AND SEVIER VALLEYS.

SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH
ARE EXPECTED...MAINLY THIS EVENING. THESE SOUTHERLY WINDS WILL
IMPACT TRAVEL ON I-70 AND SECONDARY ROUTES ACROSS THE WARNING
AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 MPH AND OR GUSTS
GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Jan 3, 4:55 PM MST, 4 hours 12 minutes earlier.

Area forecast discussion, Jan 3, 4:55 PM MST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
455 PM MST THU JAN 3 2008

.SYNOPSIS...AN ACTIVE PATTERN IS SETTING UP FOR THE UPCOMING WEEKEND
INTO EARLY NEXT WEEK...WITH SEVERAL MOIST PACIFIC STORM SYSTEMS
EXPECTED TO TRACK ACROSS THE REGION.

&&

.DISCUSSION...LONGWAVE TROUGH IN PLACE ALONG THE PACIFIC COAST THIS
AFTERNOON WITH SEVERAL SHORTWAVE FEATURES ROTATING THROUGH THE
FLOW. IN ADDITION...PLUME OF SUBTROPICAL MOISTURE BEING PULLED
NORTHEAST INTO THE DESERT SOUTHWEST. WEAK SHORTWAVE FEATURE
CURRENTLY MOVING INTO SOUTHERN CA WILL TRACK NORTHEAST TONIGHT
ACROSS CENTRAL AND SOUTHERN UT. NOT ANTICIPATING MUCH IN THE WAY OF
PRECIP WITH THIS FEATURE EXCEPT PERHAPS AT THE HIGHER ELEVATIONS.
OTHERWISE EXTENSIVE MID AND HIGH CLOUD WILL REMAIN ACROSS THE
FORECAST AREA OVERNIGHT...WHICH SHOULD KEEP MIN TEMPS RELATIVELY
MILD. IN FACT...BENCH LOCATIONS MAY REMAIN OR BECOME MIXED DURING
THE OVERNIGHT HOURS.

FLOW ALOFT FORECAST TO STRENGTHEN CONSIDERABLY DURING THE DAY FRIDAY
AS SHORTWAVE TROUGH...CURRENTLY NEAR 140W...APPROACHES THE PACIFIC
NORTHWEST COAST. THIS COMBINED WITH TIGHTENING SOUTHERLY GRADIENT
SHOULD MIX OUT MOST WESTERN VALLEYS OF UT INCLUDING THE WASATCH
FRONT. 700MB FLOW FORECAST TO EXCEED 50 KTS AT 700MB LATE FRIDAY
AFTERNOON...THEN PEAK NEAR 80 KTS ACROSS WESTERN UT EARLY SATURDAY
MORNING. GIVEN THAT SOUTHERLY GRADIENT SHOULD MIX OUT VALLEY
LOCATIONS FRIDAY AFTERNOON...AND PRE-FRONTAL PRECIPITATION SHOULD
HOLD OFF THROUGH MUCH OF FRIDAY NIGHT...HAVE GONE AHEAD AND ISSUED A
HIGH WIND WATCH FOR WESTERN VALLEYS THROUGH EARLY SATURDAY MORNING.
WINDS ALONG RIDGELINES FROM THE WASATCH SOUTH ACROSS THE HIGHER
TERRAIN OF CENTRAL AND SOUTHERN UT MAY EXCEED 90 MPH LATE FRIDAY
NIGHT AS SURFACE FRONT APPROACHES. GOING WINTER STORM WATCH COVERS
THIS THREAT.

EXPECT WIDESPREAD PRECIPITATION TO ACCOMPANY BAROCLINIC ZONE AS IT
MOVES THROUGH NORTHERN UT LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING. DEEP LAYER OF CONVECTIVE INSTABILITY COMBINED WITH ABUNDANT
MOISTURE...EJECTING SHORTWAVE AND ASSOCIATED 130KT JET STREAK SHOULD
YIELD PERIODS OF INTENSE PRECIPITATION NOT JUST ACROSS THE HIGHER
TERRAIN BUT ACROSS VALLEY LOCATIONS AS WELL. THIS FRONT EXPECTED TO
STALL ACROSS CENTRAL UT SATURDAY NIGHT. GIVEN PRE-FRONTAL
PRECIPITATION LIKELY TO SPREAD INTO UINTA BASIN FRIDAY NIGHT...WHERE
COLD AIRMASS EXPECTED TO REMAIN TRAPPED KEEPING PRECIP TYPE AS SNOW
THROUGHOUT DURATION OF THE EVENT...HAVE ADDED THIS AREA TO GOING
WINTER STORM WATCH. HELD OFF ON EXPANDING WATCH INTO WASATCH FRONT
GIVEN PRECIPITATION NOT LIKELY TO CHANGE OVER TO SNOW UNTIL FRONT
ARRIVES EARLY SATURDAY MORNING. HOWEVER IF MODEL TRENDS HOLD THIS
AREA WILL LIKELY NEED TO BE INCLUDED IN A WATCH.

STALLED SURFACE FRONT ACROSS CENTRAL UT MAY SERVE AS A FOCUS FOR A
PROLONGED SNOW EVENT SATURDAY AFTERNOON THROUGH SATURDAY
NIGHT...WHILE HIGH PRESSURE BUILDS INTO NORTHERN UT. ACROSS
SOUTHWEST UT SNOW LEVELS EXPECTED TO FALL BELOW 7 KFT BY THE ONSET
OF PRECIPITATION SATURDAY AFTERNOON...THUS IT APPEARS ANY THREAT FOR
FLOODING ACROSS THIS AREA MAY BE DIMINISHING.

AS MEAN LONGWAVE TROUGH GRADUALLY TRANSLATES EASTWARD...ADDITIONAL
SHORTWAVE ENERGY ROTATION THROUGH THIS TROUGH SHOULD BRING ANOTHER
ROUND OF SNOWFALL TO MUCH OF THE AREA SUNDAY AFTERNOON THROUGH
SUNDAY NIGHT...WITH ENVIRONMENT BECOMING QUITE FAVORABLE FOR
OROGRAPHICALLY FORCED SNOWFALL SUNDAY NIGHT THROUGH MONDAY ACROSS
AREAS FAVORED IN WEST NORTHWEST FLOW.

GFS/EC DIVERGE FOR THE MIDDLE TO LATTER PORTION OF THE WEEK...THUS
HAVE GONE WITH POPS NEAR OR SLIGHTLY ABOVE CLIMO. OVERALL IT APPEARS
TO BE A VERY ACTIVE FEW DAYS ACROSS THE FORECAST AREA.

&&

.AVIATION...WINDS WILL REMAIN LIGHT AND VARIABLE THROUGH 03Z TONIGHT
AT THE KSLC TERMINAL. HOWEVER...SOUTHERLY WINDS INCREASE TO BETWEEN
30 AND 40KTS AT AND ABOVE 2000 FT AGL. THIS WILL CONTINUE THROUGHOUT
THE EVENING AND INTO TONIGHT.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...HIGH WIND WATCH WESTERN VALLEYS FRIDAY AFTERNOON THROUGH
     SATURDAY MORNING UTZ005-015-016

     WINTER STORM WATCH CNTRL/SRN MOUNTAINS FRIDAY NIGHT THROUGH
     SUNDAY AFTERNOON UTZ517-518.

     WINTER STORM WATCH NRN MOUNTAINS LATE FRIDAY NIGHT THROUGH
     SUNDAY AFTERNOON UTZ007-010.

WY...NONE.

&&

SEAMAN/SMITH

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jan 3, 7:20 AM MST, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
720 AM MST THU JAN 3 2008

UTZ001>016-019>021-517-518-WYZ021-041300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
720 AM MST THU JAN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

MILD SOUTHWEST FLOW ALOFT WILL INCREASE ACROSS THE REGION TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A MAJOR WINTER STORM WILL AFFECT MUCH OF THE AREA BEGINNING LATE
FRIDAY. VERY WINDY CONDITIONS WILL DEVELOP OVER THE MOUNTAINS FOR
LATE FRIDAY THROUGH SATURDAY.STRONG WINDS WILL DEVELOP OVER THE
WESTERN VALLEYS ON FRIDAY NIGHT THROUGH SATURDAY. A COLD FRONT
MOVING THROUGH NORTHERN UTAH WILL BRING HEAVY SNOWS TO THE MOUNTAINS
AND ADJACENT VALLEYS LATE FRIDAY NIGHT THROUGH SATURDAY. DOWN SOUTH
A PERSISTENT AND QUITE MOIST SOUTHWEST FLOW WILL PRODUCE HEAVY
PRECIPITATION ALONG SOUTH AND WEST FACING SLOPES THROUGH THE DAY
SATURDAY. REFER TO THE LATEST WINTER WEATHER STATEMENT FOR
ADDITIONAL DETAILS.

THE MAIN UPPER LEVEL TROUGH WILL MOVE THROUGH UTAH MONDAY. WIDESPREAD
SNOW SHOWERS ARE EXPECTED ON MONDAY...WITH POCKETS OF HEAVY SOUTH
POSSIBLE...ESPECIALLY OVER THE SOUTHERN MOUNTAINS. HIGH PRESSURE
ALOFT WILL BRING AN END TO SNOW MONDAY NIGHT THROUGH EARLY TUESDAY.
A WARM FRONT WILL BRING PRECIPITATION BACK TO THE NORTHERN HALF OF
THE STATE MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING AND REPORTING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 5:46 AM MSTWinter Storm WarningSLC3 days
Jan 4, 5:49 AM MSTHigh Wind WarningSLC26 hr
Jan 4, 5:49 AM MSTWind AdvisorySLC26 hr
Jan 4, 4:27 PM MSTSnow and Blowing Snow AdvisorySLC20 hr
Jan 4, 4:27 PM MSTSnow AdvisorySLC16 hr

Nearby

Wind Advisories in Utah, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.